LPD seeing an increase of fentanyl on the streets

LPD says that, depending on the amount, just touching a pill or powder that has fentanyl in it can cause an overdose. 

LINCOLN, Neb. (KLKN)- The Lincoln Police Narcotics Unit has seen an increased number of counterfeit pills on the streets of Lincoln.

Investigators are reporting recovering pills that are supposed to be oxycodone, but really they’re fentanyl.

Fentanyl is 50 to 100 times more potent than morphine. People have overdosed on as little as half a pill.

LPD says they’ve also seen an uptick in methamphetamine laced with fentanyl, causing more and more overdoses. In fact, police say that, depending on the amount, just touching a pill or powder that has fentanyl in it can cause an overdose.

CRIME CONTINUED: Car tears through garage of east Lincoln home

In 2021, LPD says we’ve had a total of 50 overdoses. This time last year, we had 30. The year before that, we had 32. Not all of these were due to fentanyl.

LPD says if you come across pills to be very cautious and not touch them. If you or someone you know is experiencing a drug overdose, LPD encourages you to call 911 immediately.

credit: National Institute on Drug Abuse

Categories: Nebraska News, News